Tuesday, February 7, 2012

A Twisted Tale (Part 3)

Late Thursday afternoon, the Prez walked into my room.  In his hand was a gallon size zip lock bag filled with all the meds I had been given by the doctor.  He handed it over to the nurse who told us that she'd give them to the doctors now caring for me. 

A short while later the doctor came in and said, "Now we know why you didn't experience any pain in that leg.  There's enough stuff in here (referring to the bag) to put an elephant to sleep.  Now if you feel you want something for the pain, we will give it you."  I hadn't had any pain medication since early that morning and now that I realized that all the pain meds had not only killed the pain in my back but also had obliterated the pain caused by the clot, I choose not to take anything.  The pain in my leg was unbelievable!

The hematologist told me that they could implode the clot.  However that could cause serious repercussions.  He would prefer not to do that.  "We'll keep you on heparin while you're in here.  We'll teach you to give yourself shots once you're home.  Then you will be on medication." 

In walked my daughter, who told me she would have been there sooner but had had a car accident caused by some loser getting off the exit.  My son walked in with flowers.  I hated it..having them all worried about me. 

But what I hated more was that I had to break the news to them.     

to be continued...

12 comments:

Beverly@Beverly's Back Porch said...

JP, I'm so sorry to hear about all your health issues. I will keep you in my prayers and put you on the prayer list at church. Does this mean I have to be nice to you and not annoy you until you're well?

MorningAJ said...

Heparin injections hurt like mad! I needed tham four years ago and I won't tell you what colour I went from the bruising. (You probably know from your own experience)

Sympathy and hugs.

Gail said...

I hope things improve soon, you have been having a time of it!

mybabyjohn/Delores said...

I would imagine it is probably helping to get all this out....What an ordeal.

Lisa @ Two Bears Farm said...

Yikes! I don't like taking pain meds - too many side effects. But dealing w/ pain is no fun either!

Chatty Crone said...

My girlfriend - wears a leg hose - since she has a clot left in her leg.Hope it all works out and you feel better. sandie

gld said...

There is a valuable lesson here for those addicted to doctors and pan meds! Thank goodness my rheumatologist shares my feelings about drugs....For every good thing it does, there is a corresponding bad thing.

Sometimes they are a necessary evil but must be stopped as quickly as possible.

I could go on about having several doctors and all of the info being on a common computer but they still never know a darned thing about your care except where they are concerned....that is a whole 'nother rant.

Inger said...

You have really been going though a bit too much here. I'm sending hugs!

laurak@forestwalkart said...

ugh. health issues. doctors. med's.

unfortunately...sometimes...we just have to deal with them, eh??

this all happened...years ago?? it seems like most reading are thinking you're going through this NOW?!! but didn't you say in the beginning...'way back when'???
i hope so! because that would mean...ALL turned out ok in the end.
BUT this suspense is killing me! you're good at that! :) xo

Ann said...

after hearing about this I may reconsider how I feel about my doctor only telling me to take ibuprofen when I have back pain

Betty (picture circa 1951) said...

OK...I went back and played catch up. This all happened a while ago and not now. Scary story though. A blood clot is never good.

Beatrice P. Boyd said...

Hope that posting helps you, JP, because this has sure been a scary few postings just reading about all you went through a year ago. Do hope there is not a recurrence of this very scary episode...waiting for the next post.

LinkWithin

Related Posts Plugin for WordPress, Blogger...